Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

What is the cause of high ESR in post menopausal women?

what can be the reason of raised ESR in postmenopausal women? my mother in law is having raised esr 50 with generalized body aches. shez 65yrs of age.. doctors hv diagnosed her as being osteoporotic n she has cervical radiculopathy .. her serum calcium is 7(normal range 8).. rest all her lab tests r normal... doctors hv advised her to get CRP n nerve conduction studies done as she keeps on complaining about body aches n stiffness n numbness in fingers n toes...
Asked On : Fri, 18 Jan 2013
Answers:  1 Views:  318
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
ESR is usually elevated in chronic inflammatory conditions like autoimmune disease and chronic infections like tuberculosis.
As she have stiffness, numbness and pain in fingers and toes, please rule out Rheumatoid arthritis and auto immune diseases.
Please do the check Antinuclear antibodies and RA factor in addition to CPR as mentioned by your treating physician.
If the levels are elevated, then please consult a rheumatologist.

Hope this helps.
Please write back for further queries.
Wishing you good health.
Answered: Wed, 1 Jan 2014
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor